MAUDE Adverse Event Report: DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. GENERAL PURPOSE PROBE; THERMOMETER, ELECTRONIC, CLINICAL

DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L. GENERAL PURPOSE PROBE; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 81-02S412
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Low Test Results (2458); Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: a root cause could not be determined.The defective unit was not returned for inspection and a lot number was not reported.Corrective action: due to the root cause determination, a corrective action was not taken.Investigation summary an internal complaint (call 48400) was received for a general purpose temperature probe (finished good 81-02s412, lot number not provided) that malfunctioned during use.Specifically, the probe was detecting a low temperature reading.The defective unit was not available for return.A work order review of the affected lot could not be performed because a lot number was not reported.Product in process was functionally inspected.A total of 125 units were tested and all wire sets were within specification.The previous two years of complaints were reviewed for complaints involving the general purpose probe product family.Five complaints for functional issues were identified as involving a general purpose probe.All five complaints have been investigated and verified.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The patient was an infant using a new rectal temperature probe for monitoring.The temperature was consistently reading low (35.3-35.7 c), so patient was placed on a bair hugger.Subsequently, the patient's blood pressure became lower and perfusion felt adequate; however, the monitor still read 35.6c.The temperature probe was switched with no change in temperature on monitor.The probe and cable were replaced, and the monitor read 37.3 c, which was more in line with how the patient appeared.

Brand Name
GENERAL PURPOSE PROBE
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
DEROYAL CIENTIFICA DE LATINOAMERICA S.R.L.
global park
box 180-3006, 602 parkway
la aurora, heredia, heredia 146
CS  146
MDR Report Key9327536
Report Number9613793-2019-00005
Device Sequence Number16768916
Product Code FLL
UDI-Device Identifier00749756812573
UDI-Public00749756812573
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K925791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-02S412
Device Lot NumberNOT PROVIDED
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2019
Initial Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1